MAUDE Adverse Event Report: MICROSURGICAL TECHNOLOGY, INC. MST SCISSORS; OPHTHALMIC SCISSORS

MICROSURGICAL TECHNOLOGY, INC. MST SCISSORS; OPHTHALMIC SCISSORS
Model Number DFH-0012
Medical Device Problem Codes Mechanical Problem (1384); Device Handling Problem (3265)
Health Effect - Clinical Codes Cataract (1766); Tissue Damage (2104)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer reported that a scissor was used to cut the iol during cataract surgery when a tear in the anterior chamber occurred.When the device was returned to mst, there were gaps at the base and the tip of the blades.This same device was returned in 2016 for repair.This out of specification condition is thought to be the result of mishandling during maintenance and/or misuse of the device.The scissors are intended for cutting soft tissue and folable iols.The patient's vision was within normal limits during same day post-op.
 
Event or Problem Description
A scissor was being used to cut an iol when a hole in the anterior chamber occurred.

Brand Name
MST SCISSORS
Common Device Name
OPHTHALMIC SCISSORS
Manufacturer (Section D)
MICROSURGICAL TECHNOLOGY, INC.
8415 154th ave ne
redmond WA 98052
MDR Report Key7943472
Report Number3019924-2018-00026
Device Sequence Number13788976
Product Code HNR
UDI-Device Identifier00844685001323
UDI-Public00844685001323
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFH-0012
Device Catalogue NumberDFH-0012
Device Lot Number065438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;